Joint linearization instabilities in general relativity

Brill, Dieter ; Vishveshwara, C. V. (1986) Joint linearization instabilities in general relativity Journal of Mathematical Physics, 27 (7). pp. 1813-1816. ISSN 0022-2488

PDF - Publisher Version

Official URL:

Related URL:


When Einstein's equations are supplemented by symmetry conditions, linearization instabilities can occur that are not present in either of the two sets of equations. The general conditions for this joint instability are investigated. This is illustrated with an example where both the Einstein equations and the flatness condition have more linearized solutions than exact solutions. In a minisuperspace model the geometrical reason for these instabilities is shown.

Item Type:Article
Source:Copyright of this article belongs to American Institute of Physics.
Keywords:General Relativity Theory; Einstein Field Equations; Analytical Solution; Instability; Geometry; Nonlinear Problems; Symmetry; Quantum Gravity
ID Code:58662
Deposited On:02 Sep 2011 03:56
Last Modified:18 May 2016 09:32

Repository Staff Only: item control page